Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 21, 2012, 4:36 PM EST. It took effect at Jan 22, 2012, 3:00 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 4:36 PM EST (21:36 UTC)
- In effect from
- Jan 22, 2012, 3:00 AM EST
- Expired
- Jan 23, 2012, 3:00 PM EST
- In force
- 36 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
931 WHUS73 KGRR 212136 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 436 PM EST SAT JAN 21 2012 LMZ848-849-220545- /O.NEW.KGRR.SC.Y.0008.120122T0800Z-120124T0000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 436 PM EST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 7 PM EST MONDAY. * WINDS...INCREASING TO SOUTHEAST 15 TO 25 KNOTS TONIGHT. WINDS WILL THEN GRADUALLY BECOME SOUTHWEST SUNDAY NIGHT AND MONDAY. * WAVES...WILL BUILD TO 5 FEET BY DAYBREAK ON SUNDAY...AND THEN ABOVE 6 FEET ON SUNDAY THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
8 follow-up statements
546 WHUS73 KGRR 220254 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 954 PM EST SAT JAN 21 2012 LMZ844>847-221100- /O.EXA.KGRR.SC.Y.0008.120122T0800Z-120124T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 954 PM EST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 7 PM EST MONDAY. * WINDS...INCREASING TO SOUTHEAST 15 TO 25 KNOTS TONIGHT. WINDS WILL THEN GRADUALLY BECOME SOUTHWEST SUNDAY NIGHT AND MONDAY. * WAVES...WILL BUILD TO 2 TO 4 FEET BY DAYBREAK ON SUNDAY...AND THEN ABOVE 5 FEET ON SUNDAY THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ848-849-221100- /O.CON.KGRR.SC.Y.0008.120122T0800Z-120124T0000Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 954 PM EST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM SUNDAY TO 7 PM EST MONDAY... * WINDS...INCREASING TO SOUTHEAST 15 TO 25 KNOTS TONIGHT. WINDS WILL THEN GRADUALLY BECOME SOUTHWEST SUNDAY NIGHT AND MONDAY. * WAVES...WILL BUILD TO 5 FEET BY DAYBREAK ON SUNDAY...AND THEN ABOVE 6 FEET ON SUNDAY THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
660 WHUS73 KGRR 220828 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 328 AM EST SUN JAN 22 2012 LMZ844>849-221630- /O.CON.KGRR.SC.Y.0008.000000T0000Z-120124T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 328 AM EST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...SOUTHEAST 15 TO 25 KNOTS INCREASING TO 30 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
219 WHUS73 KGRR 221548 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1048 AM EST SUN JAN 22 2012 LMZ844>849-230000- /O.CON.KGRR.SC.Y.0008.000000T0000Z-120124T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1048 AM EST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...SOUTHEAST 15 TO 25 KNOTS INCREASING TO 30 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
805 WHUS73 KGRR 221949 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 249 PM EST SUN JAN 22 2012 LMZ844>849-230400- /O.CON.KGRR.SC.Y.0008.000000T0000Z-120124T0000Z/ /O.NEW.KGRR.MF.Y.0001.120122T2100Z-120123T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 249 PM EST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST MONDAY. * WINDS...SOUTHEAST 15 TO 25 KNOTS INCREASING TO 30 KNOTS TONIGHT. SOUTHWEST WINDS TO 30 KNOTS COULD INCREASE TO GALE FORCE ON MONDAY * WAVES...3 TO 6 FEET. * VISIBILITY...VISIBILITY VALUES WILL FALL TO NEAR ZERO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$ HTTP://WWW.WEATHER.GOV/GRR
092 WHUS73 KGRR 230308 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1008 PM EST SUN JAN 22 2012 LMZ844>849-231115- /O.CON.KGRR.MF.Y.0001.000000T0000Z-120123T1600Z/ /O.CON.KGRR.SC.Y.0008.000000T0000Z-120124T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1008 PM EST SUN JAN 22 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WINDS...SOUTHEAST 15 TO 25 KNOTS INCREASING TO 30 KNOTS. SOUTHWEST WINDS TO 30 KNOTS COULD INCREASE TO GALE FORCE ON MONDAY. * WAVES...3 TO 6 FEET. * VISIBILITY...NEAR ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT HTTP://GO.USA.GOV/5OG. && $$ HTTP://WWW.WEATHER.GOV/GRR
694 WHUS73 KGRR 231555 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1055 AM EST MON JAN 23 2012 LMZ844>849-240000- /O.CAN.KGRR.MF.Y.0001.000000T0000Z-120123T1600Z/ /O.EXT.KGRR.SC.Y.0008.000000T0000Z-120123T2000Z/ /O.NEW.KGRR.GL.W.0007.120123T2000Z-120124T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1055 AM EST MON JAN 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST TUESDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST TUESDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO TUESDAY. * WAVES...WAVES BUILDING TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
666 WHUS73 KGRR 231557 CCA MWWGRR URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1056 AM EST MON JAN 23 2012 LMZ844>849-240015- /O.CAN.KGRR.MF.Y.0001.000000T0000Z-120123T1600Z/ /O.EXT.KGRR.SC.Y.0008.000000T0000Z-120123T2000Z/ /O.NEW.KGRR.GL.W.0007.120123T2000Z-120124T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1056 AM EST MON JAN 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST TUESDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 AM EST TUESDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES THIS AFTERNOON. WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO TUESDAY. * WAVES...WAVES BUILDING TO 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GRR (ALL LOWER CASE)
710 WHUS73 KGRR 231956 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 256 PM EST MON JAN 23 2012 LMZ844>849-240400- /O.EXP.KGRR.SC.Y.0008.000000T0000Z-120123T2000Z/ /O.CON.KGRR.GL.W.0007.120123T2000Z-120124T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 256 PM EST MON JAN 23 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON... * WINDS...WEST TO SOUTHWEST GALES OF 35 KNOTS WILL PERSIST THROUGH THE EVENING. WINDS WILL GRADUALLY DECREASE LATE TONIGHT INTO TUESDAY. * WAVES...WAVES OF 6 TO 10 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 2:31 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 21, 2:31 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 231 PM EST SAT JAN 21 2012 LATEST UPDATE...LONG TERM... .SYNOPSIS...(127 PM EST SAT JAN 21 2012) FAIR WEATHER IS EXPECTED UNTIL SUNDAY NIGHT WHEN LOW PRESSURE MOVES IN WITH RAIN AND WARMER TEMPERATURES. SOME SNOW IS POSSIBLE BY MONDAY NIGHT WHEN COLDER AIR WRAPS INTO THE LOW. && .SHORT TERM...(158 PM EST SAT JAN 21 2012) (TONIGHT THROUGH MONDAY NIGHT) LOWERED MINS A BIT BELOW GUIDANCE FOR TONIGHT AS SFC HIGH SHOULD MEAN LIGHT WINDS AND CLEAR SKIES. RETURN FLOW BEGINS TOMORROW AND WILL HAVE TO WATCH FOR LOW STRATUS RETURNING FROM THE SOUTH ESPECIALLY BY AFTERNOON. TWEAKED MAX TEMPS DOWN A BIT...ESPECIALLY UP NORTH TO ACCOUNT FOR THE LOW CLOUDS HANGING ON BEFORE THE STRENGTHENING SOUTHERLY LOW LEVEL FLOW SCOURS OUT THE INVERSION SUNDAY NIGHT. WITH LOW STRATUS IN PLACE TOMORROW AFTERNOON...MAY HAVE TO WATCH FOR SOME FREEZING DRIZZLE UP NORTH SINCE SOME LIFT IS ALSO SEEN DOWN LOW IN NAM AND GFS OMEGA CROSS SECTIONS. LEFT IT OUT OF THE FORECAST FOR NOW. EXPECT RAIN TO MOVE IN SUNDAY NIGHT ALONG WITH AREAS OF FOG AS HIGHER DEW POINTS ADVECT OVER SNOW. DID NOT MAKE ANY MAJOR TWEAKS TO THE POPS AND TIMING OF P TYPE FROM PREVIOUS FORECAST WHICH HAS BASICALLY BEEN GOING CLOSER TO THE SLOWER AND MORE AMPLIFIED EURO. RAIN SHOULD BE CHANGING OVER TO SNOW AFTER 18Z MONDAY AND THERE COULD BE DRY SLOT ACROSS THE FORECAST AREA BY THEN. SOME LAKE ENHANCED WRAP AROUND SNOWS POSSIBLE MONDAY NIGHT ACROSS THE NW FORECAST AREA BEFORE LOW PULLS AWAY. && .LONG TERM...(231 PM EST SAT JAN 21 2012) (TUESDAY THROUGH SATURDAY) NO MAJOR SYSTEMS ARE EXPECTED TO DIRECTLY IMPACT THE AREA DURING THE LONG TERM. THE FOCUS OF THE FORECAST WILL TRY TO DETERMINE THE CHCS OF PCPN THROUGH THE PERIOD AS A SOMEWHAT ZONAL UPPER AIR PATTERN SHOULD HOLD IN CONTROL THROUGH MOST OF...IF NOT THE ENTIRE PERIOD. THE MAJOR SYSTEM THAT WILL AFFECT THE AREA SUN NIGHT INTO MON NIGHT SHOULD BE MOSTLY GONE BY TUE MORNING. CYCLONIC FLOW ALOFT WILL TRANSITION TO ANTI-CYCLONIC AND THE SUFFICIENTLY COLD AIR FOR LAKE EFFECT WILL MODERATE...AND ANY SNOW SHOWERS WILL COME TO AN END TUE MORNING. THE MODELS HAVE BEEN CONSISTENT IN SHOWING A BREAK IN THE SHORT WAVE ACTIVITY FOR TUE NIGHT...BEFORE BRINGING THE FIRST IN THE SERIES OF A FEW WAVES IN ON WED. THERE HAVE BEEN SOME INCONSISTENCIES WITH REGARD TO THE AMOUNT OF PCPN. EITHER WAY THIS SYSTEM WILL NOT HAVE A WHOLE LOT OF MOISTURE TO WORK WITH AS THE SRN STREAM AND GULF ARE SHUT OFF...AND ANY AMOUNTS WILL REMAIN LIGHT. A COUPLE OF MORE SHORT WAVES WILL AFFECT THE AREA THEN BETWEEN THU MORNING AND FRI EVENING. THESE WAVES ALSO WILL BE LACKING IN THE MOISTURE DEPARTMENT...AND THE LACK OF COLD AIR WILL LIMIT LAKE ENHANCEMENT. WE WILL KEEP A LOW CHC IN THROUGH FRI. MAX TEMPS SHOULD REACH INTO THE 30S EACH DAY. OBVIOUSLY WHEN DEALING WITH SHORT WAVES...MORE UNCERTAINTY CROPS UP AS YOU MOVE OUT FURTHER IN TIME. MODELS HAVE BEEN INCONSISTENT CONCERNING THE FRI NIGHT AND SAT TIME FRAME. NEW EURO IS TRYING TO CARVE OUT A STRONGER TROUGH NEARBY WHICH WOULD COOL THE AREA OFF AND BRING LAKE EFFECT CHCS. THIS WOULD BE VERY LATE ON SAT. WE WILL HOLD ON TO A DRY FCST FOR THE TIME BEING FOR FRI NIGHT AND SAT...AND FINE TUNE WITH FUTURE FCST PACKAGES. && .AVIATION...(1239 PM EST FRI JAN 20 2012) AVIATION IMPACTS WILL BE LIMITED OVER THE NEXT 24 HOURS ACROSS THE AREA. MAINLY CLEAR SKIES THIS AFTERNOON SHOULD CONTINUE INTO THE EVENING HOURS. LAKE EFFECT CLOUD CLOVER OFFSHORE OF KMKG SHOULD REMAIN OFFSHORE AS THE MEAN LOW LEVEL FLOW WILL REMAIN OFFSHORE. HIGH CLOUDS AHEAD OF THE NEXT SYSTEM WILL MOVE IN LATE THIS EVENING AND OVERNIGHT TONIGHT. WINDS WILL START TO INCREASE TONIGHT... HOWEVER EARLY DECOUPLING WITH THE FRESH SNOWFALL SHOULD LIMIT THE WIND POTENTIAL. WINDS WILL PICK UP ON SUN OUT OF THE SE. ONE SET OF DATA IS TRYING TO DEVELOP SOME STRATUS LATE TONIGHT. THE DRY AIRMASS IN PLACE AND LITTLE IF ANY MELTING WITH COLD TEMPS TODAY SHOULD KEEP BOUNDARY LAYER MOISTURE LIMITED. WE BELIEVE THAT IT WILL BE LATER ON SUN /BEYOND 18Z SUN/ WHEN ABOVE FREEZING DEW POINTS ADVECT IN OVER THE SNOWPACK ON INCREASING WINDS THAT THE LOW CLOUD POTENTIAL WILL BE MUCH HIGHER. THIS WILL NEED TO BE MONITORED. && .MARINE...(127 PM EST SAT JAN 21 2012) ISSUED A SMALL CRAFT ADVISORY FOR LATE TONIGHT NORTH OF WHITEHALL. WILL PROBABLY NEED TO EXPAND THIS FOR TOMORROW AND MAY EVEN NEED A GALE WARNING FOR SUNDAY NIGHT AND MONDAY DEPENDING ON THE STRENGTH OF THE NEXT STORM. && .HYDROLOGY...(127 PM EST SAT JAN 21 2012) ICE JAM HAS FORMED NEAR DIMONDALE AND SOME FLOODING IS POSSIBLE THERE AT ANY TIME. WILL MONITOR RIVER LEVELS VIA OBSERVER. ICE SHOULD BEGIN TO BREAK UP SUNDAY NIGHT AS RAIN MOVES IN. RISES ARE POSSIBLE BY MONDAY AND TUESDAY FROM RAIN AND SNOW MELT. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY NORTH OF WHITEHALL BEGINNING LATE TONIGHT. && SYNOPSIS: OSTUNO SHORT TERM: OSTUNO LONG TERM: NJJ AVIATION: NJJ MARINE: OSTUNO HYDROLOGY: OSTUNO
Hazardous weather outlook, Jan 21, 3:45 AM EST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 345 AM EST SAT JAN 21 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-221100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 345 AM EST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ844>849-221100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 345 AM EST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONDITIONS WILL BECOME HAZARDOUS TO SMALL CRAFT BEGINNING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TJT
In the hours before
Local storm report, Jan 21, 12:17 PM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1217 PM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM SNOW OSHTEMO 42.26N 85.68W
01/21/2012 M2.3 INCH KALAMAZOO MI TRAINED SPOTTER
STORM TOTAL
&&
RSUTTLELocal storm report, Jan 21, 12:20 PM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1220 PM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM SNOW WNW GREENVILLE 43.18N 85.26W
01/20/2012 M1.5 INCH MONTCALM MI TRAINED SPOTTER
STORM TOTAL SNOWFALL ENDING AT 1130 PM.
1136 PM SNOW 4 E KENTWOOD 42.90N 85.51W
01/20/2012 M2.1 INCH KENT MI OFFICIAL NWS OBS
STORM TOTAL SNOWFALL ENDING AT 1130 PM.
1136 PM SNOW 2 NE BATH 42.84N 84.42W
01/20/2012 M1.5 INCH CLINTON MI TRAINED SPOTTER
STORM TOTAL SNOWFALL ENDING AT 1130 PM.
1145 PM SNOW ST. JOHNS 43.00N 84.56W
01/20/2012 M1.5 INCH CLINTON MI TRAINED SPOTTER
STORM TOTAL SNOWFALL.
0851 AM SNOW OKEMOS 42.72N 84.43W
01/21/2012 M2.0 INCH INGHAM MI TRAINED SPOTTER
STORM TOTAL.
1217 PM SNOW OSHTEMO 42.26N 85.68W
01/21/2012 M2.3 INCH KALAMAZOO MI TRAINED SPOTTER
STORM TOTAL
&&
RSUTTLEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:34 PM EST | Areal Flood Advisory | GRR | Eaton | 45 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.